Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Upset stomach, diabetic, heart patient, old-age. Suggestion?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2007
Answered : 362 Questions
I am from bangalore. I am having stomach upset. visit toilet in every 3 hrs. not feeling hungry. I am 70 yr old , diabetic and heart patient. Please suggest some medicine.
Posted Wed, 25 Apr 2012 in Digestion and Bowels
Answered by Dr. Kiran Kumar 24 minutes later

Thanks for the query.

You seem have developed Acute Gastroenteritis. Its most likely due to contaminated food and water.

Most of such illness subside by itself.
However, if you have moderate to severe symptoms, have feeling of weakness and fatigue or have fever, you might need a course of antibiotics. Please see a general physician for a complete examination and evaluation.

Meanwhile you can follow these measures:
1. Take Oral Re-hydration Solution (IRS) - Electral powder as much as you can. Ideally 200 - 300 ml after each loose stools.
2. Take soft diet only for next 2 - 3 days
3. You can consider taking antibiotics of fluoroquinolone group along with Metronidazole after discussing with your doctor. Its a safe medication considering your age and diabetes. And also an Anti-Diarrheal drug to reduce your stool frequency.
4. You should consult your primary physician for modification of you anti-diabetic medications as your are not able to eat well.

Hope this answers your query. Do get back if you need any further information

Thanks and Regards,

Dr Kiran.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor